Kind of a messy, personal subject, but....
I started taking prevacid a few weeks ago for an esophogial ulcer (non-malignant), I had stomach aches for on about day four or five that went away. My heart burn and pain in my sides is gone. My stools went from normal to yellow and remain that way. I contacted my local GI who is not my hep c specialist. He acted like I was worrying too much and said this is normal because my food is going through me quicker then pre-previc acid. I called because the list of side effects in the literature said this was rare and could meant liver problems and that I should call the doctor. (I have hep c with moderate stage two liver fibrosis)
Just wondering if anyone else experienced this. I don't feel bad or have any yellowing eyes or dark urine which is often associated with this.
Yellow stool can indicate that food is passing through the digestive tract relatively quickly. Yellow stool can be found in people with GERD (gastroesophageal reflux disease). Symptoms of GERD include heartburn, chest pain, sore throat, chronic cough, and wheezing. Symptoms are usually worse when lying down or bending. Foods that can worsen GERD symptoms include peppermint, fatty foods, alcohol, coffee, and chocolate.
Yellow stool can also result from insuffient bile output. Bile salts from the liver gives stool its brownish color. When bile output is diminished, it often first appears as yellow stool. If there is a greater reduction in bile output, stool lose almost all of its color, becoming pale or grey.
If the onset is sudden, yellow stool can also be a sign of a bacterial infection in the intestines.
I was tested for the bacterial infection and they found none. I have been a vegetarian for 35 years. Recently have purposely been losing weight and not eating food with added sugar in addition to a low fat diet. I eat lots of carrots (betacarotene), but I did that before the lansaprozole (prevacid). The color definitely changed after the med change. I have gerd and as a result the esophogial ulcer which was biopsied and non-malignant. I have the cough and lately my throat has become very constricted. often feeling like a pill is stuck in there which really *****.
Appreciate your relating you're experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.